MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER INFINITI VISION SYSTEM, ACCESSORY, OZIL TORSIONAL HANDPIECE; UNIT, PHACOFRAGMENTATION

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER INFINITI VISION SYSTEM, ACCESSORY, OZIL TORSIONAL HANDPIECE; UNIT, PHACOFRAGMENTATION
Catalog Number 8065750469
Medical Device Problem Code Excessive Heating (4030)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer reported that before surgery an ophthalmic handpiece was overheating and not functioning properly.Procedure details were not provided, and no patient impact was reported.Additional information has been requested, but no response has been received to date.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product under investigation is not a serviceable device.Therefore, a service record review was not performed.There was no product returned on this investigation.A non-conformance based review of the serial number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for complaints reported against this serial number was performed.No similar complaints were reported for the product serial under investigation with the same event code.Based on the information obtained, the root cause of the reported event is inconclusive.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6., and h.10.The product under investigation is not a serviceable device.Therefore, a service record review was not performed.However, a handpiece (hp) was returned for testing on this investigation.A non-conformance-based review of the serial number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for ¿complaints reported against this serial number¿ was performed.There were no similar complaints reported for the products serial (under investigation) with the same event code.A handpiece was received for testing on this investigation.A visual assessment of the returned sample revealed cable damage, cable degradation, connector discoloration, a missing red dot, and a dented irrigation line.The returned sample was connected to a calibrated system.The handpiece tuned successfully and completed a five-minute burn-in test with the system set at 100% ultrasonic and torsional power.During the burn-in test, the temperature of the hp was measured and was found to be within specifications.The handpiece was connected to dynamic tuning fixture (dtf) for stroke length testing on the longitudinal and torsional movements which found the handpiece to meet specifications.The handpiece was found to meet specifications.Therefore, the root cause of the reported event is inconclusive.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.Similar incident/event data was collected for the associated reported events.Quality assurance will continue to perform periodic monitoring for evidence of adverse trending and take further action as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
INFINITI VISION SYSTEM, ACCESSORY, OZIL TORSIONAL HANDPIECE
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23553968
Report Number2028159-2025-01681
Device Sequence Number15814778
Product Code HQC
UDI-Device Identifier00380657504695
UDI-Public(01)00380657504695(17)280821(11)180822(10)NA
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K112425
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 07/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065750469
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/23/2025
Supplement Date Received by Manufacturer12/19/2025
02/19/2026
06/18/2026
Initial Report FDA Received Date11/14/2025
Supplement Report FDA Received Date01/12/2026
03/10/2026
07/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown